My 56 yr old husband has been on tramadol HCL 150 mg 2x daily for about 3 years for chronic knee pain he started to have ringing in both ears about 2 months ago and now takes a sleep aid to get to sleep. worried about the tramadol overall health effect.
Yes. As for other long term concerns best to discuss with the prescribing Dr as they can vary a lot from person to person.
I was on it over 10 yrs without a problem. Its not something that is in the list of side effect. Does he take aspirin? Has he seen an ENT dr?
I have developed tinnitus along with ear pain and fullness, and hearing loss. tramadol can be Ototoxic so will affect certain individuals this way.
I've never heard of this symptom being caused by Tramadol? I would be interested to hear if other people have experienced this?
I'm having ringing in my left ear constantly since starting Tramadol late last year for post-surgical/chronic foot pain. It's very annoying and is also effecting my sleep. Feel I may need to stop the med, but it really helps my pain especially after particularly long days at work. My doctor doesn't seem to think it's related to the med, but I can't really pinpoint anything else that is causing the problem. Take 2 50mg tabs nightly.
Hope there's a solution for your husband AND me! :)
I have been taking tramadol 50mg 4-6x Daily for 5 years now. After about one year taking them I began to get ringing in my ears. Doctors initially refused to believe it was a side effect as it's not listed with the medication. I feel it's not taken seriously and it would not surprise me if there were many more people suffering like this.
The ringing is endless and I'm 100% it was caused by tramadol.
I am experiencing the same symptoms of bilateral ear fullness, tinnitus and hearing loss. Was logging on to see if these were possible side effects of tramadol.
Imo its definitely the tramadol. My tinnitus has been an ever present since I noticed it a year after beginning tramadol. As far as I know its not cited as a side effect, even now. It seems there could be numerous suffering with this. Some folk have said its otoxicity from the tramadol?
Anyone should highlight this to their GP.
I started having buzzing sound in my ears about 1 month ago. I have been taking Tramadol 50 mg every 6 hours for pain for about a year now. I saw my doctor and he said the ringing is due to congestion but now that I read your story I'm wondering if its due to the Tramadol too.
I have been taking tramadol for some time now and I too have buzzing in both ears. It's very annoying. I have to take melentonin to sleep. I thought it was the ibuprofen that I take, but seeing all these posts, I am thinking it's the tramadol. I will check with my doc at my appt next week.
Don't be surprised if some doctors are unaware or unwilling to acknowledge there is this side effect. Some docs are aware of the issue though. There is other evidence out there and I'm beginning to wonder if the reason it's bot cited as side effect might be due to litigation avoidance?
We need to get the message out there. I am convinced there ate many other Tramadol or Ultram patients suffering in silence.
I have been on Tramadol for probably 10 years now. I have also had a very loud ringing in my ears but it came on so gradually before getting so horrible I can't really say when it started. I have however found out that a LOT of people have the same problem, not associated with Tramadol. It certainly can be associated with medication though.
I have been on Ultram for 14 yrs now. I do have ringing in my ears. I am partially deaf now, never had a problem with hearing. It does help with the pain.
I have been on tramadol for about a year because of chronic back pain and the ringing in my ears is awful and I also am dizzy from it. I went on the tramadol to get off of the fentanyl patch and vicodin. There has to be something better. I am a musician and it really bothers me when I am playing.
Well I’ll weigh in 3 + years later since I just logged in to see if others had this symptom. I have ringing and buzzing in the ears since being on Tramadol 4-6 x day, but usually only if I take a few extra pills on a very painful day. It’s definitely the Tramadol, they should list it as a side effect for sure. I see many are affected the same way. Peace and love!
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.